Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Lung and breathing problem,bad wheezing - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1691 Questions
User :   Dear User, You have started the trial chat with our doctor. This chat is only to provide you an idea how an actual chat would be like. Please note that the time of this chat is insufficient for the doctors to provide you a detailed answer to your questions. After the trial period, you will be redirected to the Payment page and you can select a package of your choice.
User :   For the past couple of months i've had a lung and breathing problem, bad wheezing, unable to get air - not sure if it is allergies or asthma, symptoms are worsened at night, sometimes producing phlem when coughing (bright yellow / some brown) but generally not much mucus production, just clogged airways.In the past couple of days it's been a lot worseLast night it was very bad, I got panicky and went to an urgent care center
The doctor after listening to my lungs said they thought i most likely had an asthma attackThey then prescribed 60mg daily of prednisone for one week, and an albutoral inhaler.Yesterday I started amoxicillin (500mg capsules). I took one in the morning, and one at about 7PM before i went to the urgent care center, but did not take a dose last night as advised by the doctor.
The doctor there told me (after prescribing the prednisone and inhaler) to discontinue the amoxicillin completely
I said i was coughing up bright yellow mucus with some brown, they said that doesn't mean infection, and just stop taking the amoxicillin, and start the prednisone and inhaler
I am not sure if i should discontinue the antiobiotics, and if I will need to ween myself off of the prednisone, as i've heard there can be withdrawal symptoms.
I currently have no insurance and don't have a doctor, and am very confused to what to do .. I just want to get better, and am not sure what the wisest decision is
thanks for taking time out to read this
Doctor :   HI,
User :   Hi
Doctor :   Let me read your query for few minutes to be able to have a good discussion here.
User :   Thank you for trying to help!
User :   Mainly I would like to know if i would need to ween myself off of Prednisone--- If i take 60mg daily for 7 Days..
User :   I feel like im going to die, and have no money to pay for extra Chat time
Doctor :   the dosage of the prednisone is right
Doctor :   You can wean the dosage over a week
User :   60mg, 50mg, 40mg, etc?
Doctor :   And follow your doctor , stop amox
Doctor :   yes,
User :   Thank you SO MUCH i was so confused
Doctor :   well spaced decrease in the dose is good tapering
Doctor :   you can extend the weaning off over 10 days also
Doctor :   i mean 10 days instead of 1 week
User :   2.5 mg at the end?
Doctor :   asthma is allergic n,d produces yellow sputum
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor